Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 216, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 4:13 PM MDT for Lea County, New Mexico. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 4:13 PM MDT (22:13 UTC)
- Expired
- Jun 13, 2015, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lea County, NM
The radar
The Cannon AFB radar (KFDX), 146 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:37 PM MDT | HAIL 1.75 | 14 Se Caprock, NM | REPORTED ON SH 457 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:03 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS54 KMAF 132213
SVRMAF
NMC025-132300-
/O.NEW.KMAF.SV.W.0216.150613T2213Z-150613T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM MDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 500 PM MDT
* AT 410 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
CAPROCK...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TATUM...CAPROCK...MCDONALD...GLADIOLA...CROSSROADS AND TATUM
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3312 10312 3306 10373 3315 10378 3322 10377
3329 10377 3339 10377 3340 10376 3340 10373
3355 10373 3357 10372 3357 10327
TIME...MOT...LOC 2213Z 224DEG 25KT 3327 10367
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
890
WWUS54 KMAF 132237
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 PM CDT SAT JUN 13 2015
NMC025-132300-
/O.CON.KMAF.SV.W.0216.000000T0000Z-150613T2300Z/
LEA NM-
437 PM MDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEA
COUNTY UNTIL 500 PM MDT...
AT 432 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF CAPROCK...AND MOVING EAST AT 10 MPH. THIS STORM WAS OVER S.H. 457.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TATUM...MCDONALD...GLADIOLA...CROSSROADS AND TATUM AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3312 10312 3306 10373 3315 10378 3322 10377
3329 10377 3339 10377 3340 10376 3340 10373
3355 10373 3357 10372 3357 10327
TIME...MOT...LOC 2237Z 285DEG 11KT 3322 10359
HAIL...1.25IN
WIND...60MPH
$$723
WWUS54 KMAF 132240
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT SAT JUN 13 2015
NMC025-132300-
/O.CON.KMAF.SV.W.0216.000000T0000Z-150613T2300Z/
LEA NM-
440 PM MDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEA
COUNTY UNTIL 500 PM MDT...
AT 436 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF CAPROCK...AND MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
TATUM...MCDONALD...GLADIOLA...CROSSROADS AND TATUM AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3312 10312 3306 10373 3315 10378 3322 10377
3329 10377 3339 10377 3340 10376 3340 10373
3355 10373 3357 10372 3357 10327
TIME...MOT...LOC 2239Z 285DEG 11KT 3322 10358
HAIL...1.75IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:52 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 1:52 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CDT Sat Jun 13 2015 .DISCUSSION... It will be another active day across the area with the potential for severe weather across SE New Mexico and West Texas this afternoon and evening. A shortwave trough slowly progressing east across the southwest CONUS will provide support for thunderstorm activity. Morning clouds have not hindered destabilization much at all and continue to break up across West Texas. Cumulus have started popping up in the Davis Mountains along with some isolated storms. Good moisture will be present east of the dryline with locations seeing low to mid 60s dewpoints. Instability will also be good with a band of ML CAPE values over 2000 j/kg along the NM/TX border southward towards the Lower Trans Pecos. The environment should support clusters of storms and some supercells with effective shear of 30-40 kts. Expect storms to increase in coverage across the Davis Mountains along with development moving across SE New Mexico and the Upper Trans Pecos as the cap continues to weaken. Storms will progress eastward across the Permian Basin and Lower Trans Pecos through the evening. Storms will be capable of producing large hail, damaging winds and heavy rainfall. The hail and wind threat should decrease with the loss of daytime heating, but the threat for localized flash flooding will continue due to the presence of high moisture as PWAT values are between 1 and 2 inches. Expect the wet pattern to continue over the next few days with the weak upper level trough continuing its slow progression east. Main forcing for activity will be the lee surface low and convergent upslope flow across the Trans Pecos. The high moisture will continue and the potential for localized flash flooding caused by heavy rainfall will be possible tomorrow and Monday. A weak ridge tries to build from the west by mid week, which could cut precip chances down a little. Best chances for rain in the extended will be in the mountains. Some models suggest temps could rise back above normal, but have opted to stay near normal for now. Arnold && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 68 92 69 87 / 60 30 40 40 BIG SPRING TX 70 91 71 86 / 60 30 30 40 CARLSBAD NM 67 98 67 93 / 20 20 20 40 DRYDEN TX 73 91 71 91 / 40 20 40 40 FORT STOCKTON TX 70 91 70 94 / 60 30 30 50 GUADALUPE PASS TX 63 86 65 84 / 10 10 10 40 HOBBS NM 66 93 67 87 / 60 30 40 40 MARFA TX 62 88 62 90 / 30 50 20 50 MIDLAND INTL AIRPORT TX 71 91 70 89 / 60 30 30 40 ODESSA TX 70 91 70 89 / 60 30 30 40 WINK TX 71 97 71 93 / 50 40 30 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29/06 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 13, 2:23 AM MDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CDT SAT JUN 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 13, 3:51 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST 8 NW SEVEN RIVERS 32.68N 104.52W
06/13/2015 E60 MPH EDDY NM STORM CHASER
&&
AMBER.HLUCHANSpecial weather statement, Jun 13, 4:00 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 PM CDT SAT JUN 13 2015 TXZ074-080-132230- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 500 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 530 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF CAMP MITRE PEAK AT 500 PM CDT...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3078 10364 3046 10317 3025 10399 3057 10396 TIME...MOT...LOC 2200Z 235DEG 21KT 3055 10381
Special weather statement, Jun 13, 4:01 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 PM CDT SAT JUN 13 2015
NMZ029-132230-
NORTHERN LEA COUNTY-
401 PM MDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN LEA COUNTY UNTIL 430 PM MDT...
A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF CAPROCK AT 401 PM
MDT...MOVING EAST AT 15 MPH. THIS STORM WILL CROSS U.S. HWY 380.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3355 10350 3339 10330 3317 10349 3312 10377
3339 10377 3340 10373 3357 10372 3357 10366
TIME...MOT...LOC 2201Z 252DEG 12KT 3324 10367Special weather statement, Jun 13, 4:03 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 PM MDT SAT JUN 13 2015 NMZ028-132230- EDDY COUNTY PLAINS- 403 PM MDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL EDDY COUNTY UNTIL 430 PM MDT... A STRONG THUNDERSTORMS AFFECTING NORTHWEST CENTRAL EDDY COUNTY CAPABLE OF PRODUCING 55 MPH WINDS ACROSS THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3292 10413 3248 10409 3246 10446 3292 10448 TIME...MOT...LOC 2203Z 256DEG 18KT 3269 10437
Local storm report, Jun 13, 4:09 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 8 W PECOS 31.41N 103.63W
06/13/2015 E1.75 INCH REEVES TX CO-OP OBSERVER
&&
GREGORY.MURDOCHSpecial weather statement, Jun 13, 4:10 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 PM CDT SAT JUN 13 2015 TXZ058>060-067-132300- LOVING-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS- 510 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL REEVES...NORTHWESTERN WARD...SOUTHERN LOVING AND SOUTHWESTERN WINKLER COUNTIES UNTIL 600 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF PECOS AT 510 PM CDT...MOVING NORTH AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3186 10382 3170 10328 3131 10354 3141 10378 TIME...MOT...LOC 2210Z 197DEG 20KT 3155 10365
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:03 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| Jun 13, 3:22 PM MDT | Special Weather Statement | MAF | Eddy | 38 min |
| Jun 13, 3:45 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 45 min |
| Jun 13, 4:03 PM MDT | Special Weather Statement | MAF | Eddy | 27 min |
| Jun 13, 4:53 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 13, 4:58 PM MDT | Special Weather Statement | MAF | Eddy | 47 min |
| Jun 13, 5:03 PM MDT | Special Weather Statement | MAF | Lea | 42 min |
| Jun 13, 5:11 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 64 min |
| Jun 13, 5:18 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Jun 13, 5:41 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 49 min |
| Jun 13, 5:55 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.